Pain Meds

sweetslover
By sweetslover Latest Reply 2014-12-13 12:11:26 -0600
Started 2014-12-01 21:32:05 -0600

I have been on tramadol 50 mg. for 6 months for L5 radiculopathy pain. I refused to take any pills during the day and only took1 at night. Six nights ago I decided to stop the pain meds. I could not believe how my body reacted for the first couple of days—extreme emotional distress and severe chills. Today, I feel fantastic. I have more energy than I have had in six months. Coincidence? I don't know. Even though I was taking such a small dose, I am glad I am off it.


8 replies

RosalieM
RosalieM 2014-12-13 12:11:26 -0600 Report

I have had rods and screws put in my back, due to stenosis. I have more stenosis and a curve in my spine too. Surgeon said my back was a mess and still is. I have no pain and take no pain killers. I found that the secret is keeping the back muscles strong so they can support your spine. When we get older, and our muscles get weaker, back pain often develops. It is reversible but you may need help learning what will strengthen your back muscles. I found lap swimming does it for me along with weight machines. Grandma Rose

BreC
BreC 2014-12-02 13:46:38 -0600 Report

I have been off my pain meds for a few weeks now, I am happy to be off them but the neuralgia and my back pain have returned. I have a back brace that I wear but it doesn't always help. I have to wear something over my left ear when I go out if there is any breeze at all. I did forget a couple of times and am paying the price. I have a low grade temp (101.6) but not going back to doctor until it is absolutely necessary.

sweetslover
sweetslover 2014-12-03 20:45:30 -0600 Report

This therapy is done on a table that gradually separates the spaces between your vertebra to take pressure off the nerves. My neurologist has a really advanced decompression table that seems to be doing what it is supposed to do. I tried decompression from my chiropractor that didn't work. The best way I can describe my chiro's table is similar to the old medieval rack, except it did not hurt. :)

Just Joyce
Just Joyce 2014-12-02 09:42:03 -0600 Report

I was on the same medication and dosage for 3 weeks and it was not helping the pain. The doctor weened me off of it because he didn't want me experiencing what you did. I NEVER stop taking a medication without my doctors permission. He also wanted me off of it prior to surgery because he didn't want it interacting with other medications he may have had to give me. After the surgery he gave me oxycodone. I was on that for about a month. He weened me off of it and like the Tramadol I did not have a reaction at all. He told me to use it only as needed.

Gabby
GabbyPA 2014-12-02 06:06:56 -0600 Report

Pain medicine scares me. I do take an occasional hydrocodne if my feet or shoulders won't let me sleep. But like you, I can only take that kind of thing at night when I will be sleeping. It does too many weird things to me. I am glad you are feeling better. What will you do about the pain now?

sweetslover
sweetslover 2014-12-02 11:31:57 -0600 Report

Hi, Gabby. My neurologist has me decompression therapy, which really helps. I also go to our local wellness center which has an indoor heated pool and I to intensive exercise sessions in the water, which makes my workout low impact on my spine. So far, working well.

jayabee52
jayabee52 2014-12-02 01:13:30 -0600 Report

Howdy sweets
I had a very good friend, Suzanne, who had her spine messed up due to a drunk driver plowing into her car. That and she had been a cocktail waitress and she had to lift heavy trays of drinks.

I looked at an ex-ray of her spine and it looked like it was wrapped with metal. She took a lot of Tramadol, way too much by what I guessed (don't know the strength of each pill). It seemed she ate them like candy. She was disabled and was fighting workman's comp for a bigger settlement.

I was living outside the LV area that year and I returned in Oct to visit vegas for my #2 son's wedding. I invited Suzanne to the wedding as my + 1 as my wife had recently died that summer. During the time I was with her, she was complaining of belly pain, for which she took antacids. I really didn't think much about it. I went home after the wedding was over and forgot about it. Late Nov that yr, I ended up in the hospital for a bleeding ulcer. I needed to be transfused with 6 u of whole blood. As it turned out a new blood thinner Aggrenox, was blamed for my bleeding duodenal ulcer and it was discontinued.

When I got home I received a call from Suzanne's daughter telling me that her mother had been in the hospital on that same weekend I had been.

Unfortunately the ER Dept Docs were unable to stop her bleeding into her belly even after 2 complete transfusions of blood.. Autopsy showed her pancreatic artery had been perforated.

As I was researching for an article on NSAIDs for DC, I happened upon an article which mentioned Tramadol. It was footnoted and I read the footnote which claimed that Tramadol had a tendency to perforate the stomach. Suzanne had the misfortune of the Tramadol perforating her pancreatic artery.as well.

It is good you have discontinued the Tramadol IMO

Praying for your improving health

James

Next Discussion: Managing Dawn Phenomenon »